New concepts of idiopathic and iatrogenic angioedema underline the role of bradykinin, and the importance of catabolizing enzymes. A case is described of Angiotensin converting enzyme inhibitor (ACEi) and sitagliptin induced angioedema, where AO attacks decreased after the withdrawal of lisinopril but resolved only after the withdrawal of sitagliptin, an inhibitor of dipeptylpeptidase IV. ACE, aminopeptidase P and carboxypeptidase N were decreased down to 17%, 42%, 64% of median references values, and remained low one year after the interruption of these drugs: 56%, 28% and 50%, respectively. The combined deficiency of APP and CPN might enhance the inhibiting effect of the DPP IV inhibitor. The fact that this triple deficiency remained latent before and after the treatment indicates that searching for latent enzyme deficiencies should be carried out when there is intention to treat with a combination of drugs interfering with the bradykinin metabolism.
Keywords: Iatrogenic angioedema; bradykinin; enzyme deficiency.